Oklahoma, 2018Damaging Winds in Oklahoma, July 30, 2018
July 30, 2018 · NWS OUN · 4 events in 1 county or zone
An area of storms camed south out of Kansas into north central Oklahoma during the afternoon of the 30th producing a few severe wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of storms camed south out of Kansas into north central Oklahoma during the afternoon of the 30th producing a few severe wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 30, 11:23 AM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 30, 11:23 AM CST, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1223 PM CDT Mon Jul 30 2018
.DISCUSSION...
Please see the 18Z aviation discussion below.
&&
.AVIATION...
Temporary MVFR cigs will remain over a few of the terminals
through this afternoon. In addition, thunderstorms will move into
PNC in 2-3 hours. This should be the only terminal they impact.
TSRA will end around 00Z. Low cigs should clear out after sunset.
North winds around 10 kt are expected area wide by this afternoon.
Mid to high clouds will remain present overnight into Tue AM.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 81 64 84 64 / 50 20 0 0
Hobart OK 85 64 87 65 / 30 10 0 0
Wichita Falls TX 86 68 89 67 / 50 20 0 0
Gage OK 81 61 83 63 / 30 0 0 0
Ponca City OK 81 61 84 62 / 40 20 10 0
Durant OK 88 67 87 66 / 80 20 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
03/99/03
Hazardous weather outlook, Jul 30, 10:57 AM CST, 2 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1157 AM CDT Mon Jul 30 2018
OKZ004>048-050>052-TXZ083>090-311700-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1157 AM CDT Mon Jul 30 2018
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...Through Tonight...
.Thunderstorms...
There is a Marginal Risk for severe thunderstorms across portions
of north central and central Oklahoma. Isolated to scattered
thunderstorms will be possible through early this evening. The
stronger storms may produce gusty winds and hail.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...
.Thunderstorms...
There is a slight chance of thunderstorms over western Oklahoma
and adjacent parts of Texas Wednesday night and Thursday night.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
Mahale
In the hours before
Local storm report, Jul 30, 9:42 AM CST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1042 AM CDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM TSTM WND DMG MAYSVILLE 34.82N 97.41W
07/30/2018 GARVIN OK PUBLIC
LARGE LIMB SNAPPED OFF A LIVE SILVER MAPLE TREE. REPORT
RECEIVED VIA TWITTER.
&&
FMSpecial weather statement, Jul 30, 12:43 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
143 PM CDT MON JUL 30 2018
OKZ008-301930-
Kay OK-
143 PM CDT MON JUL 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kay County Until 230
PM CDT....
AT 140 PM CDT, a strong thunderstorm was located 4 miles south of
South Haven, moving southeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Locations impacted include...
Braman, Chilocco, Blackwell Lake and Peckham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3685 9728 3698 9746 3700 9746 3700 9676
TIME...MOT...LOC 1840Z 294DEG 25KT 3698 9737
03
Thunderstorm Wind, Kay
- When
- July 30, 1:05 PM CST
- Where
- Kay County, 2.84 mi ENE of Chilocco
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 37.000, -97.020
Tree branches were damaged from thunderstorm winds just south of the state line as noted from an NWS Wichita storm survey. The time is estimated.
Thunderstorm Wind, Kay
- When
- July 30, 1:15 PM CST
- Where
- Kay County, 4.11 mi ENE of Newkirk
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.900, -96.990
Rotting tree snapped 10 feet up trunk and fell on house. Time estimated from radar.
Thunderstorm Wind, Kay
- When
- July 30, 1:15 PM CST
- Where
- Kay County, Newkirk
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.880, -97.060
Thunderstorm Wind, Kay
- When
- July 30, 1:25 PM CST
- Where
- Kay County, 8.29 mi E of Newkirk
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.880, -96.910
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in New Mexico, July 30, 20181 injured · $805,000 · 1.5 in hail · 12 events
- Damaging Winds in Arizona, July 30, 2018$494,000 · 65 kt wind · 25 events
- Flash Flooding and Heavy Rain in North Carolina, July 30 to 31, 2018$100,000 · 5 events
- Damaging Winds in Oklahoma, July 30, 2018$40,000 · 65 kt wind · 16 events
- Damaging Winds in Arizona, July 30, 20181 injured · $38,000 · 56 kt wind · 2 events
- Flood and Hail in Arizona, July 30, 2018$25,000 · 0.75 in hail · 3 events
- Flash Flooding and Heavy Rain in Arizona, July 30, 2018$20,000 · 5 events
- Damaging Winds in Oklahoma, July 30, 2018$5,000 · 68 kt wind · 15 events
- Flash Flood and Heavy Rain in Pennsylvania, July 30, 2018$15,000 · 2 events
- Tornadoes and Damaging Winds in Kansas, July 30, 2018EF0 · 7 events
- Dust Storm in Arizona, July 30, 20186 events
- Flooding in Maryland, July 30, 20184 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 773700, 773701, 773702, 773703.